Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 15, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 13, 2012, 10:30 AM EST. It took effect at Feb 13, 2012, 10:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2012, 10:30 AM EST (15:30 UTC)
- In effect from
- Feb 13, 2012, 10:00 PM EST
- Expired
- Feb 14, 2012, 11:03 AM EST
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
791 WHUS73 KGRR 131530 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 AM EST MON FEB 13 2012 LMZ844>849-132330- /O.CAN.KGRR.SC.Y.0014.000000T0000Z-120214T1200Z/ /O.NEW.KGRR.SC.Y.0015.120214T0300Z-120214T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1030 AM EST MON FEB 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST TUESDAY. * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
459 WHUS73 KGRR 132055 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 PM EST MON FEB 13 2012 LMZ844>849-140500- /O.CON.KGRR.SC.Y.0015.120214T0300Z-120214T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 PM EST MON FEB 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST TUESDAY... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
583 WHUS73 KGRR 140357 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1057 PM EST MON FEB 13 2012 LMZ844>849-141200- /O.CON.KGRR.SC.Y.0015.000000T0000Z-120214T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1057 PM EST MON FEB 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS...SOUTH WINDS 15 TO 25 KNOTS WILL BECOME SOUTHWEST EARLY TUESDAY THEN DIMINISH. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
305 WHUS73 KGRR 140909 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 409 AM EST TUE FEB 14 2012 LMZ844>849-141715- /O.CON.KGRR.SC.Y.0015.000000T0000Z-120214T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 409 AM EST TUE FEB 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...SOUTH WINDS 15 TO 25 KNOTS WILL WILL DIMINISH BELOW 20 KNOTS AND BECOME SOUTHWEST THIS MORNING. * WAVES...3 TO 5 FEET WILL SUBSIDE BY THIS AFTERNOON.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
622 WHUS73 KGRR 141603 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1103 AM EST TUE FEB 14 2012 LMZ844>849-141715- /O.CAN.KGRR.SC.Y.0015.000000T0000Z-120214T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1103 AM EST TUE FEB 14 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ MEADE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 6:26 AM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Feb 13, 6:26 AM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 626 AM EST MON FEB 13 2012 LATEST UPDATE...AVIATION... .SYNOPSIS...(336 AM EST MON FEB 13 2012) A RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THIS WILL PROVIDE FOR A MAINLY DRY DAY AND SOME SUNSHINE EARLY. AS THE HIGH MOVES EAST LATER THIS AFTERNOON...A CHANCE FOR LIGHT SNOW WILL DEVELOP LATE THIS AFTERNOON ALONG THE LAKESHORE AS A WEAK AREA OF LOW PRESSURE BEGINS TO MOVE THROUGH THE AREA. THIS SYSTEM WILL SLOWLY MOVE JUST SOUTH OF THE AREA THROUGH TUESDAY. LIGHT SNOW CAN BE EXPECTED TONIGHT WITH GENERALLY AN INCH OR SO OF SNOW ACCUMULATION. SOME PATCHY DRIZZLE OR FREEZING DRIZZLE COULD OCCUR ON TUESDAY. QUIET WEATHER WILL MOVE BACK IN FOR TUESDAY NIGHT AND WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA WEDNESDAY NIGHT AND THURSDAY AND COULD BRING RAIN OR SNOW TO THE AREA. && .SHORT TERM...(336 AM EST MON FEB 13 2012) (TODAY THROUGH WEDNESDAY) MAIN FOCUS OF THE SHORT TERM CONTINUES TO BE ON THE WEAK SYSTEM THAT IS EXPECTED TO BRING LIGHT SNOW TO THE AREA TONIGHT AND EARLY TUESDAY. NO MAJOR CHANGES HAVE BEEN MADE TO THE FCST OR ACCUMS... HOWEVER WE HAVE ADDED A LOW CHC OF DRIZZLE/FREEZING DRIZZLE TO TUE. UPPER RIDGE AXIS JUST WEST OF THE CWFA THIS MORNING WILL SLOWLY MOVE ACROSS THE AREA TODAY...AND SHOULD BE EXITING THE AREA TO THE EAST LATE THIS AFTERNOON. THIS WILL PROVIDE PLENTY OF SUN EARLY THIS MORNING...HOWEVER HIGH CLOUDS SPILLING OVER THE RIDGE WILL INCREASE AND THICKEN THIS AFTERNOON. THE PV ANOMALY JUST EAST OF DENVER EARLY THIS MORNING WILL BEGIN IMPACTING THE AREA TOWARD EVENING TONIGHT AS WEAK ISENTROPIC ASCENT OUT AHEAD OF IT SPREADS ACROSS THE CWFA. THE IRONIC PART OF THIS IS THAT H850 TEMPS DROP SLIGHTLY AT THE SAME TIME THAT A DECENT AMOUNT OF MOISTURE IS ADVECTING IN ACROSS THE AREA WITH MID LEVEL SPEC HUMIDITIES INCREASING TO OVER 2 G/KG. THIS RESULTS IN WEAK NET FORCING WITH A EVENTUALLY SATURATED AIR MASS. THIS WILL PROVIDE A LIGHT SNOW TO FALL ACROSS MOST OF THE AREA FOR A GOOD PORTION OF TONIGHT. MODELS ALL INDICATE THAT SNOW ACCUMULATIONS WILL GENERALLY REMAIN AROUND AN INCH. OVER LAKE INSTABILITY WITH DELTA T/S AROUND 10C COULD SUPPORT SOME LAKE ENHANCEMENT WITH A SW FLOW. THIS DOES NOT EVEN LOOK IMPRESSIVE EITHER AS THERE IS SOME DECENT CONVERGENCE BELOW 5K FT...BUT IT IS QUITE REMOVED FROM THE DGZ THAT IS EXPECTED TO BE ABOVE 10K FT. THE BEST MOISTURE TRANSPORT/ISENTROPIC ASCENT WILL BE EAST OF THE AREA BY 12Z TUE. THIS LEAVES ONLY THE WEAKENING WAVE ITSELF TO HELP PRODUCE A CHC OF PCPN. MOISTURE DEPTH WILL COME DOWN A BIT WITH THE BEST MOISTURE PULLING EAST. AS THIS DOES SO...ICE NUCLEATION WILL NOT BE A SURE THING...ALTHOUGH IT WILL REMAIN CLOSE. THIS THINKING HAS PERSUADED US TO ADD IN A CHC OF FREEZING DRIZZLE TUE MORNING... AND DRIZZLE OR FREEZING DRIZZLE ON TUE AFTERNOON AS TEMPS WARM ABOVE FREEZING AT MANY LOCATIONS. THIS DOES NOT LOOK TO BE SIGNIFICANT... BUT WE WILL CONTINUE TO MONITOR. THE CHC FOR PCPN ESSENTIALLY ENDS TUE AFTERNOON WITH THE PASSAGE OF THE UPPER WAVE. WE DO SEE ANOTHER SHORT WAVE THAT IS EXPECTED TO REMAIN JUST NORTH OF THE CWFA TUE NIGHT. MOISTURE IS RATHER SHALLOW TUE NIGHT...SO PCPN CHCS LOOK TOO LOW TO MENTION. LOW LEVEL MOISTURE WILL DIMINISH ON WED...HOWEVER MID/HIGH CLOUDS WILL OVERSPREAD THE AREA OUT AHEAD OF THE NEXT SYSTEM COMING UP FROM THE SW. && .LONG TERM...(336 AM EST MON FEB 13 2012) (WEDNESDAY THROUGH SUNDAY) THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE PRECIPITATION TYPES AND AMOUNTS WITH THE NEXT STORM FOR WED NIGHT INTO THU. CONFIDENCE CONTINUES TO INCREASE WITH THE POTENTIAL FOR PRECIPITATION. THE SURFACE WAVE TRACKS NORTHEAST THROUGH SOUTHWEST LOWER MI. THE WARMER AIR OUT AHEAD OF THIS SYSTEM WILL ALLOW FOR A MIXTURE OF PRECIPITATION TYPES FOR AT LEAST THE SOUTHERN HALF OF THE CWA. THE NAM IS THE COLDEST AND SLOWEST. THIS MODEL WOULD STILL SUPPORT A RISK FOR SNOW EVEN FOR THE INTERSTATE 94 CORRIDOR...BUT IT WOULD DELAY THE PRECIPITATION UNTIL AROUND DAYBREAK. WILL KEEP THE POPS AT CHANCE FOR WED NIGHT WILL MENTION MIXED PRECIP FOR SOUTHERN LOCATIONS OTHERWISE THE PRECIP WILL BE SNOW. SOME MID LEVEL FGEN AND WEAKNESS IN THE STABILITY OFFER A RISK FOR HIGHER THAN NORMAL SNOWFALL. GIVEN THE TRACK AND UNCERTAINTY...WILL NEED TO MONITOR TRENDS CLOSELY. A MORE SOUTHERN TRACK WOULD ALLOW FOR MORE WIDESPREAD SNOW WHILE A MORE NORTHERN TRACK WOULD ALLOW FOR SNOW NORTH AND SOME RAIN SOUTH. STILL A LOW RISK FOR SNOW SHOWERS ON THE BACKSIDE OF THE DEPARTING STORM AS 850 MB TEMPS LOWER TO -10 DEC C. && .AVIATION...(626 AM EST MON FEB 13 2012) VFR WEATHER WILL PERSIST THROUGH MUCH OF THE DAY DUE TO THE LACK OF LOW LEVEL MOISTURE. THAT WILL CHANGE LATER TODAY INTO TONIGHT AS AN AREA OF SNOW SPREADS IN FROM THE SOUTHWEST. IFR CONDITIONS CAN BE EXPECTED AS A RESULT OF THE SNOW. THE SNOW WILL NOT LAST THROUGH TUESDAY AM...BUT IS EXPECTED TO TAPER OFF TO SOME FREEZING DRIZZLE AS THE DEEPER MOISTURE PULLS AWAY. && .MARINE...(336 AM EST MON FEB 13 2012) SMALL CRAFT ADVISORY REMAINS IN EFFECT AS WEST WINDS REMAIN UP AROUND 25 KNOTS OR SO THIS MORNING. WINDS WILL DIMINISH TO SLIGHTLY BELOW CRITERIA TODAY. THE PERIOD OF NON-CRITERIA WINDS/WAVES IS SO SMALL BEFORE WINDS PICK UP AGAIN...THAT THE ADVISORY STRAIGHT THROUGH TO TUE MORNING LOOKS GOOD. && .HYDROLOGY...(336 AM EST MON FEB 13 2012) THE HYDROLOGY FOCUS ON ICE FORMATION AND POTENTIAL ICE JAMS FROM THIS PAST WEEKEND WITH THE COLD TEMPS WILL TRANSITION TO A FOCUS ON POSSIBLE SNOW MELT AND RUN OFF BY THU. WE SEE A GOOD POTENTIAL FOR SOMEWHAT MILD TEMPS AND RAINFALL MOVING IN WED AND INTO THU AS THE TREND IN THE MODELS HAS BEEN FOR A MORE NRLY LOW TRACK AND WARMER. TEMPERATURES ARE NOT EXPECTED TO GET EXCEPTIONALLY WARM...ONLY IN THE 30S TO AROUND 40. THIS WILL LIMIT SNOW MELT AND RESULTING RUN OFF. THERE IS ACTUALLY NOT A LOT OF SNOW WATER EQUIVALENT IN THE SNOW PACK. RAINFALL OF HALF AN INCH WOULD RAISE THE WATER LEVELS SOME. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE THROUGH 12Z TUE. && SYNOPSIS: NJJ SHORT TERM: NJJ LONG TERM: MJS AVIATION: MJS MARINE: NJJ HYDROLOGY: NJJ
Hazardous weather outlook, Feb 13, 10:28 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1028 AM EST MON FEB 13 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1028 AM EST MON FEB 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL MOVE INTO FAR SOUTHWEST LOWER MICHIGAN BY LATE AFTERNOON AND SPREAD NORTHEAST THIS EVENING. AN INCH OR TWO OF SNOW IS EXPECTED BY TUESDAY MORNING AND UNTREATED ROADS WILL BE SLIPPERY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW IS POSSIBLE ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-141115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1028 AM EST MON FEB 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TUESDAY. OSTUNO
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.